Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On treatment for shingles with Valcyclovir, have burning sensation starting from neck, arms and legs on one side. Chances of misdiagnosis?

I am 52 years old and being treated for shingles with Valacyclovir for 7 days. It s been 9 days since the first burning sensation on my neck . I never broke out with a rash or blisters but the burning sensation keeps spreading from my neck, back arm and leg on one side of my body. Could I have been misdiagnosed and should I go back to the doctor?
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  366
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

You are having shingles also called herpes zoster.

It is a viral disease caused by VZV virus.

Your doctor is right.

But along with valcyclovir, you also take ashort course of steroid in tappering dose to prevent post herpetic neuralgia.

Pain killer like ketorolac may be taken.

You do not worry, it will be healed within few weeks.

Relapse of H Z is rare and occurs only in immunocompromised persons.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Tue, 22 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor